Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 322, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 14, 2000, 1:57 PM CDT for Caldwell County, Ray County, Missouri. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 14, 2000, 1:57 PM CDT (18:57 UTC)
- Expired
- Oct 14, 2000, 2:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caldwell County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 2:10 PM CDT | Hail 0.75 | Polo, MO | |
| Oct 14, 2:10 PM CDT | Thunderstorm Wind 65 E | Knoxville, MO | A house suffered roof damage and a barn was destroyed. |
| Oct 14, 2:20 PM CDT | Thunderstorm Wind 80 E | Taitsville, MO | Two homes were destroyed. Utility company officials reported numerous downed power poles. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS53 KEAX 141857
SVRMCI
MOC025-177-141945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 PM CDT SAT OCT 14 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 245 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ELMIRA...OR ABOUT 28 MILES
NORTHEAST OF KANSAS CITY...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KNOXVILLE AT 210 PM CDT
COWGILL AT 220 PM CDT
REGAL AT 230 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.
LAT...LON 3960 9419 3948 9422 3943 9418 3942 9379
3962 9380What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:24 AM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Oct 14, 4:24 AM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 424 AM CDT SAT OCT 14 2000 CD FNT STILL RMNS WELL TO W OF FCST ACR PLNS AS OF 0900 UTC BUT COMBINATION OF RIGHT ENTR RGN WITH STG SW JET AT 500/300 HPA AND UPPR TROPOSPHERIC DVRGNC CONTS TO AID IN MAINLY -RA/-SHRA DVLPMNT OVR GOOD PORTION OF SW CWA. FOR SRN TWO THIRDS OF CWA INSERTED CATEGORICAL -SHRA THIS AM THEN STAYED WITH CHC POPS ALL ZNS FOR LTR TDY. CNVGNC ALG SFC FNT SHLD HELP IGNITE STORMS LTR TDY/THI EVNG BUT RUC/ETA BOTH SHW STEEPEST LAPSE RATES TO NW OF FCST AREA. COMBINATION OF NXT UPR JET WITH TROF MVG EWRD FM NRN ROCKIES WITH AREA OF 300 HPA DVRGNC IN ENTR RGN PORTENDS WELL FOR -RA EVENT TNGT. MODEL CROS SECTS STILL SUGGESTING UP-RIGHT CNVTN POTENTIAL SO LEFT MENTION OF THNDR AS WELL. -RA EVENT STILL APPRS TO TAPER OFF DURING THE DAY SUN FM NW TO SE BUT THEN ANOTHER SHRT W MVS EWRD FM SRN ROCKIES IN SUN NITE/MON TIME FRAME WHICH WILL ASSIST IN DVLPMNT OF INVERTED TROF OVR SRN PLNS WITH POTENTIAL FOR ISENTROPIC LIFT AS FAR N AS SRN CWA. INSERTED CHC POPS ALL ZNS SUN NITE/MON BUT SKEWED NUMBERS UPWRD FM N TO S. QUICKLY GLANCED AT LATEST MED RANGE GUIDANCE AND SAW NOTHING SGFNT TO WARRENT A CHANGE. EAX...NONE. BODNER
In the hours before
Special weather statement, Oct 14, 1:00 PM CDT, 57 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT OCT 14 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM ST JOSEPH TO BETHANY. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AND DEVELOP SOUTHEAST TO A KANSAS CITY TO CHILLICOTHE TO KIRKSVILLE LINE BY 8 PM...AND INTO THE ENTIRE OUTLOOK AREA BY MIDNIGHT. THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE TONIGHT...MAINLY FROM THE KANSAS CITY AREA EAST NORTHEAST TO KIRKSVILLE AND MOBERLY. SPOTTER ACTIVATION IS LIKELY. DISCUSSION...A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A STATIONARY FRONT EXTENDING NORTHEAST INTO EXTREME NORTHWEST MISSOURI. SOUTHERLY WINDS IN ADVANCE OF THESE FEATURES WAS IMPORTING MOIST AND UNSTABLE AIR INTO EASTERN KANSAS AND MISSOURI. THE FRONT WILL SLOWLY SAG SOUTHEAST TO A KANSAS CITY TO KIRKSVILLE LINE THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES INTO EXTREME EAST CENTRAL KANSAS. THUNDERSTORMS CURRENTLY ALONG THE FRONT IN EXTREME EASTERN KANSAS AND NORTHWEST WILL INCREASE IN INTENSITY AND COVERAGE AS AN UPPER LEVEL STORM SYSTEM AND SURFACE LOW PRESSURE SYSTEM MOVES EAST LATE THIS AFTERNOON AND TONIGHT. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END ALONG AND NORTH OF INTERSTATE 35 BY 2 AM...WITH THE THREAT CONTINUING UNTIL 5 AM ELSEWHERE. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:35 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 40 min |
| Oct 14, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 52 min |
| Oct 14, 3:50 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 40 min |
| Oct 14, 6:42 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.